Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Started diarrhea and vomiting. Took imodium. Noticed blood in stool. Should I be worried?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5373 Questions
On Sunday I had horrendous diarrhea all day and was also vomiting, I probably went to the toilet about 15 times at least and it was all just liquid. I tried to keep drinking water and ate a bit of rice and felt better around 10 that evening. Yesterday was better and I didn't need the toilet at all really and I also took some medication (imodium). Today I have taken one imodium and just went to the toilet, there wasn't that much faeces but it was more solid, but when I looked at the water it was bright red... should I be worried???!

Thanks in advance!
Posted Mon, 6 May 2013 in Digestion and Bowels
Answered by Dr. Grzegorz Stanko 17 minutes later

Thank you for the query.

Your diarrhea were most likely caused by viral or bacterial infection. This is the most common reason of such symptoms and usually does not need medical attention (only diarrhea which lasts longer than 48 hours needs investigation). Blood in your stool can be due to recent infection or due to hemorrhoids (your anus could get irritated and wounded due to significantly increased amount of stools).
You are very young person so this blood in stool is not a serious symptom.
As you are better right now and diarrhea has subsided, I suggest you to keep observing your stool and if tomorrow you will get also blood in the stool, than you should visit your doctor and have stool tests performed.

Hope this will help. Feel free to ask further questions.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor